Pennsylvania, 2011Hail and Damaging Winds in Pennsylvania, July 7, 2011
July 7, 2011 · NWS PHI · 12 events in 5 counties and zones
A slow moving cold front helped trigger numerous strong to severe thunderstorms during the second half of the afternoon through the evening of the 7th throughout Eastern Pennsylvania. Hardest hit was Monroe County where 30,000 people lost power from the combination of damaging winds and lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $370,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front helped trigger numerous strong to severe thunderstorms during the second half of the afternoon through the evening of the 7th throughout Eastern Pennsylvania. Hardest hit was Monroe County where 30,000 people lost power from the combination of damaging winds and lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 7, 1:43 PM EST, 17 minutes earlier.
Area forecast discussion, Jul 7, 1:43 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT THU JUL 7 2011
.SYNOPSIS...
A WEAK FRONT WILL REMAIN ACROSS CENTRAL NEW JERSEY AND SOUTHEAST
PENNSYLVANIA THIS AFTERNOON AND EVENING. THIS WILL BRING A CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. HIGH PRESSURE WILL
PUSH THE FRONT AWAY TO THE SOUTHEAST BY SATURDAY MORNING AND WILL
BRING FAIR BUT WARM WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SATELLITE IMAGES SHOW MOSTLY CLR SKIES ACROSS THE AREA AS OF THE
LATE MORNING. THE WEAK FRONT IS ACROSS NRN AND CNTRL NJ THEN
ACROSS SE PA ATTM. HIGHER DEW POINTS AND CAPE VALUES EXIST TO THE
SOUTH OF THE FRONT. THE DAYTIME HEATING WILL TRIGGER SCATTERED
SHOWERS/TSTMS ALONG THE FRONT THIS AFTERNOON WITH LOCAL DOWNPOURS
AND GUSTY WINDS NEAR THE CONVECTION. HEAVY DOWNPOURS MAY CREATE
LOCALIZED FLOODING CONCERNS...ESPECIALLY IF THEY FORM WHERE THEY
OCCURRED YESTERDAY (NRN BURLINGTON AND SRN MERCER COUNTIES).
MOST OF THE ACTIVITY WILL DIMINISH THIS EVENING WITH THE LOSS OF
DAYTIME HEATING AND PATCHY FOG WILL DEVELOP OVERNIGHT...ESPECIALLY
IN AREAS THAT RECEIVE RAIN TODAY. OVERNIGHT LOWS WILL BE VERY WARM
AND THE HUMIDITY WILL BE HIGH.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
BY THURSDAY NIGHT...THE SFC FRONT/TROF WILL STILL BE MORE OR LESS
IN PLACE ALTHO IT MAY SAG SWD A BIT. ANOTHER UPPER LVL SHRTWV TROF
IS FCST TO APPROACH FROM THE OH VLY WHICH WILL BEGIN TO PROVIDE
SOME LARGE-SCALE LIFT AND POTENTIALLY OVER-RUNNING ALONG THE
FRONT. WE HAVE MAINTAINED CHC POPS INTO THE OVERNIGHT PERIOD
TONIGHT AND ACTUALLY HAVE THEM INCRG TOWARDS FRI MORN.
FOR FRIDAY...MORE WIDESPREAD SHOWER/T-STORM ACTIVITY IS EXPECTED AS
GENERAL UVV CONTS AHEAD OF THE SHRTWV...ALSO AIDED BY DVLPMT OF AN
UPPER LEVEL JET MAX OVER NEW ENGLAND. ALTHO THE FRONT COULD SAG
SWD A BIT...SOME INSTBY SHOULD CONT N OF THE FRONT...PERHAPS SMWHT
ELEVATED. INDUCED LOW PRESSURE WILL TRACK ALONG THE FRONT LATER
FRIDAY INTO FRIDAY NIGHT. THE FORECAST POPS SHOW INCRG CHCS IN THE
MORNING BECOMING LIKELY BY LATE AFTN INTO EARLY EVENING.
CONSIDERABLE CLOUD COVER WILL TEND TO HOLD FRIDAY MAX TEMPS IN THE
MID 70S TO MID 80S FOR MOST AREAS.
FRIDAY NIGHT SHOULD SEE SOME T-STORM ACTVTY LINGERING INTO THE EVE
BUT THEN SHIFT OFFSHORE OVERNIGHT AS THE UPPER TROF PASSES AND
FLOW ALOFT BECOMES NWLY. HIGH PRESSURE WILL BUILD IN FOR
SATURDAY...ALTHO THE ASSOCD AIR MASS APPEARS TO BE ONLY SLIGHTLY
COOLER AND DRIER.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE NORTHERN FLOW REMAINS ACTIVE DURING THIS TIME FRAME AS
RIDGING REMAINS MOSTLY INTACT ACROSS THE SOUTHERN STATES. THIS
PATTERN REGIME WILL ALLOW SYSTEMS TO SLIDE ACROSS THE NORTHERN
TIER OF STATES WITH THEIR ASSOCIATED COLD FRONTS MOVING THROUGH
BUT THEN STALLING SOUTHWARD DUE TO THE RIDGING. THE ECMWF ENSEMBLE
MEAN HAS BEEN SHOWING GOOD CONTINUITY FOR QUITE SOME TIME. HPC
BLENDED IN THE LATEST ECMWF ENSEMBLE MEAN WITH THE PREVIOUS ONE.
WE INITIALIZED THE DATABASE WITH HPC GUIDANCE THEN MADE SOME
TWEAKS AFTER ADDITIONAL COLLABORATION WITH OUR NEIGHBORING
OFFICES.
BASED ON THE ABOVE, HIGH PRESSURE ACROSS THE AREA SATURDAY NIGHT AND
SUNDAY WILL EVENTUALLY SLIDE TO OUR EAST. THE MOISTURE AND THERMAL
ADVECTION ON THE BACKSIDE OF THIS HIGH AND AHEAD OF A COLD FRONT
SHOULD ALLOW A STALLED FRONT TO OUR SOUTH TO WORK NORTHWARD AS A
WARM FRONT MONDAY. AT THIS POINT, THERE DOES NOT LOOK LIKE MUCH OF A
TRIGGER FOR CONVECTION WITH THE WARM FRONT ITSELF. THE COLD FRONT
SETTLES ACROSS OUR AREA MONDAY NIGHT INTO TUESDAY, BUT WILL PROBABLY
TEND TO SLOW ITS SOUTHWARD MOVEMENT TUESDAY DUE TO BECOMING REMOVED
FROM THE STRONGER FLOW AND RIDGING FARTHER TO THE SOUTH. AS HIGH
PRESSURE MOVES ACROSS THE GREAT LAKES REGION TUESDAY AND WEDNESDAY,
THIS SHOULD PUSH THE FRONT SOUTH OF OUR DELMARVA ZONES. WE WILL
BRING IN SOME SLIGHT CHC POPS ACROSS OUR NORTHWEST ZONES MONDAY THEN
EXPAND THIS ALONG WITH LOW CHC POPS MONDAY NIGHT AND TUESDAY AS THE
FRONT ARRIVES. WE HELD ONTO SOME SLIGHT CHC POPS WEDNESDAY MAINLY
ACROSS PORTIONS OF OUR DELMARVA ZONES IN THE EVENT THE FRONT DOES
NOT SETTLE FAR ENOUGH SOUTH. THIS PATTERN LOOKS TO FAVOR WARM TO HOT
CONDITIONS THROUGH THE ENTIRE TIME FRAME, AND WE DID NOT MAKE ANY
SIGNIFICANT CHANGES TO THE HPC TEMPERATURE GUIDANCE.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...VFR SCT CU NEAR 6000 WITH BRIEF IFR CONDS IN ISO/SCT
+TSRA NW G35 KT THIS AFTN. THE 12Z SPC WRF MAKES THIS A BIG DEAL
IN SE PA/SW NJ BY 00Z. THE NCEP MODEL MASS FIELDS SUGGEST LOOKING
FOR BETTER DEVELOPMENT FURTHER NORTH. NOT SURE OF THE BEST AREA.
WE HAVE CB IN MOST OF THE TAFS THRU 22Z AND WILL UPDATE ONCE WE
ARE SURE A CELL IS DESTINED TO HIT OR COME WITHIN 5 MI OF THE TAF
SITE.
LOCAL SEA BREEZE INFLUENCES KACY/KILG THIS AFTERNOON.
TONIGHT... VFR TO START WITH CONVECTION PROBABLY SETTLING DOWN BUT
NOT COMPLETELY CONVINCED IT CANNOT RE-FIRE DURING THE EARLY MORNING.
MVFR VSBY IN FOG/HAZE EXPECTED LATER TONIGHT....ESP IN THE FRONTAL
ZONE WHICH MAY END UP N OF PHL ALL NIGHT. CONFIDENCE BELOW AVG ON
CONVECTIVE OCCURRENCE AFTER 01Z.
OUTLOOK...
FRIDAY...VFR CIGS DEVELOP BY 17Z WITH CLUSTERS OF HEAVY RAIN SHOWERS
AND TSTMS...ISOLATED SEVERE TSTMS EXPECTED. WIDESPREAD MVFR CONDS
MAY DEVELOP IN THE AFTERNOON NNJ AND NE PA...ESP VCNTY KABE AND
THE POCONOS. LIGHT WIND TRENDING NE.
QUASI STATIONARY FRONT PROBABLY JUST N OF KPHL TO START THE DAY BUT
PROBABLY MOVES SOUTHWARD DURING THE AFTERNOON DOWN INTO N DEL.
FRIDAY NIGHT...MVFR CONDS PROBABLY SPREADING SEWD TO MOST TAF
LOCATIONS IN THE WAKE OF THE DEPARTING COLD FRONT AND ASSTD
CONVECTION.
THIS WEEKEND...WEAK HIGH PRESSURE BUILDING EAST FROM THE GREAT
LAKES SHOULD PROVIDE VFR CONDITIONS. THE ONLY EXCEPTION HERE
COULD BE SATURDAY EVENING...AS WIDELY SCATTERED THUNDERSTORMS
COULD AFFECT NORTHERN AREAS.
NEXT MONDAY...VFR TO START BUT MAY SEE TSTMS LATE AT NIGHT IN WARM
AIR ADVECTION ASSOCIATED WITH A WARM FRONTAL PASSAGE.
&&
.MARINE...
NO HEADLINES ATTM. LOW PROB WE WILL NEED AN SCA FRI NIGHT IN THE
ATLC WATERS OFF DEL.
CONVECTIVE GUSTS AND LIGHTNING ARE THE BIG PROBLEM THIS AFTERNOON
AND AGAIN FRIDAY INTO FRIDAY EVENING.
A DRY NICE WEEKEND IS ENVISIONED AS HIGH PRESSURE SETTLES IN WITH
A DRIER AIRMASS AND LIGHT WIND.
&&
.HYDROLOGY...
TODAY...PWAT IN THE 1.3 TO 1.6 INCH RANGE WITH A SMALL CHANCE OF
ISOLATED WET MICROBURSTS THIS AFTERNOON IN THE 92-94F HEAT ALONG
THE FRONTAL BOUNDARY WAVERING NEAR A NYC-PHL-DC LINE.
SMALL CELLS INCLUDING THUNDER IN PROGRESS SRN AND ERN PA INTO NJ
AND GENERAL STM MO IS 290 AT 14 KT.
TOMORROW...MUCH MORE CONCERN FOR FF POTENTIAL WITH PWAT INCREASING
A BIT...MUCH BETTER SFC CONVERGENCE ALONG THE QUASI STATIONARY
BOUNDARY NEAR OR JUST N OF PHL WITH WEAK SFC LOW FORMING IN THE
HOT AIRMASS ON THE BOUNDARY IN NE MD OR SE PA. THERE APPEARS TO BE
MORE THAN ADEQUATE SHEAR FOR SVR TOMORROW WITH LOW LVL SHEAR AS
WELL. 1 HR GRIDDED FFG IS AROUND 1.5INCHES ALONG AND N OF
I78...ESP IN NJ AND 6 HR FFG IS ONLY AROUND 4 INCHES IN THAT SAME
REGION. A VERY ACTIVE AFTERNOON EVENING IS ENVISIONED.
&&
.CLIMATE...
HEAT WAVE CONTINUES TODAY ILG/PHL REGION AND LOW PROBABILITY IT
MAY EXTEND INTO FRIDAY PER THE ULTIMATE POSITION OF THE QUASI
STATIONARY FRONT MIDDAY FRIDAY AND THE RESULTANT TIMING OF
PERSISTENT CONVECTION PRIOR OR SUBSEQUENT TO 18Z FRIDAY.
TODAY THE MODEST HEAT WAVE IS DAY5 FOR PHL AND DAY4 FOR ILG.
SINCE MAY 6TH AT KPHL...ONLY 8 DAYS BELOW NORMAL WITHIN A PERIOD
OF 61 DAYS....IE 53 AOA NORMAL IN THESE 61.
REGARDING TOMORROW... HAVE BEEN LOOKING ALOT AT PARALLEL NAM MOS
VS THE ACTUAL NAM MET MOS. IT SEEMS OVERALL TO BE PERFORMING SLIGHTLY
BETTER THAN NAM MOS. TODAYS 12Z GFS MAVMOS HAS AN IDEA THAT TOMORROW
COULD REACH 87 AT KILG...WHILE THE 12Z/7 METMOS HAS 82 BUT THE
PARALLEL METMOS 87. THE IDEA...ITS WORTHY OF COMPROMISING AND
PROBABLY RUNNING A BIT HIGHER THAN THE METMOS GUIDANCE.
MUCH IF NOT ALL OF THIS SECTION WILL PROBABLY BE DELETED IN SUBSEQUENT
AFD EFFORTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...DRAG 238P
MARINE...DRAG 238 P
HYDROLOGY... 238 P
CLIMATE...238 P
Hazardous weather outlook, Jul 7, 11:29 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT THU JUL 7 2011
NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-067>071-
081200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1229 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS WITH A SHORT BURST OF HEAVY
RAIN...FREQUENT LIGHTING STRIKES AND GUSTY WINDS TO 40 MPH ARE
POSSIBLE AFTER 2PM. THIS SHOULD BE PRIMARILY FROM NEAR READING TO
JUST NORTH OF PHILADELPHIA TO MCGUIRE AFB AND BELMAR NORTHWARD
THROUGH ALLENTOWN INTO THE POCONOS INTO NORTHERN NEW JERSEY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED FRIDAY...AND SEVERAL
COULD BE SEVERE WITH POTENTIAL FOR POOR DRAINAGE FLOODING RAINS IN
A VERY SHORT PERIOD OF TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-081200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1229 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-081200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1229 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED FRIDAY...AND SEVERAL
COULD BE SEVERE WITH POTENTIAL FOR POOR DRAINAGE FLOODING RAINS IN
A VERY SHORT PERIOD OF TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DRAG
In the hours before
Special weather statement, Jul 7, 12:27 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
127 PM EDT THU JUL 7 2011
NJZ019-020-027-071900-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
127 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES NORTHEAST OF VINELAND...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR WHARTON STATE FOREST AROUND 145
PM...CHATSWORTH AROUND 215 PM...PENN STATE FOREST...OLD HALFWAY
AROUND 230 PM...WARREN GROVE AND BASS RIVER STATE FOREST AROUND 245
PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3987 7431 3960 7433 3966 7464 3984 7484
FORECASTER: NIERENBERG
Special weather statement, Jul 7, 1:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
227 PM EDT THU JUL 7 2011
PAZ067-068-070-071-072000-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-PHILADELPHIA PA-
227 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...MONTGOMERY
AND PHILADELPHIA COUNTIES...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF WEST CHESTER...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CHESTERBROOK...KING OF
PRUSSIA AROUND 245 PM...WEST CONSHOHOCKEN...BRYN MAWR AROUND 300
PM...BRYN MAWR...NARBERTH AROUND 315 PM...ROXBOROUGH...GERMANTOWN
AROUND 330 PM...PHILADELPHIA AND KENSINGTON AROUND 345 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4020 7513 3996 7512 4003 7565 4021 7564
FORECASTER: NIERENBERG
Thunderstorm Wind, Delaware
- When
- July 7, 2:00 PM EST
- Where
- Delaware County, Radnor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.050, -75.350
A severe thunderstorm knocked down a couple of trees in Radnor Township.
Hail, Monroe
- When
- July 7, 2:47 PM EST
- Where
- Monroe County, Scot Run
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.070, -75.320
Penny to nickel size hail fell during a thunderstorm in Scotrun (Pocono Township). The thunderstorm winds also knocked down some small branches.
Thunderstorm Wind, Monroe
- When
- July 7, 3:00 PM EST to 3:05 PM EST
- Where
- Monroe County, 1.06 mi ESE of Mt Zion to 0.92 mi W of East Stroudsburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 41.012, -75.213
A severe thunderstorm knocked down numerous trees and wires in Stroud Township. This was the start of a macroburst that affected eastern Monroe County. The wind damage started at the Pinebrook Bible Camp off of Pennsylvania State Route 191. About a dozen downed trees damaged a couple of buildings and vehicles. A second floor porch and stairway were damaged at one building. About 60 trees were uprooted within Stroud Township parks. A downed tree pulled down a wire that started a truck fire on Fremont Avenue and a downed tree fell across Roosevelt Street.
Thunderstorm Wind, Monroe
- When
- July 7, 3:08 PM EST
- Where
- Monroe County, 0.33 mi SSW of East Stroudsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.015, -75.182
A severe thunderstorm knocked down a large tree in East Stroudsburg on Pennsylvania State Route 447 near North Courtland Street and took down the mast arm of a traffic light.
Thunderstorm Wind, Monroe
- When
- July 7, 3:10 PM EST to 3:15 PM EST
- Where
- Monroe County, 1.17 mi ESE of East Stroudsburg to 0.86 mi SE of Shawnee on Deleware
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 41.014, -75.159
The macroburst wind damage from the severe thunderstorm peaked in Smithfield Township. The worst damage was centered around Worthington Street and Minisink Road near River Road in the Shawnee on Delaware area of the township. Even century old locusts trees were knocked down. One home was seriously damaged by a downed tree as were three vehicles on the property. River Road was closed through the night between the entrance to the Shawnee Inn and Hollow Road due to downed trees and debris. Elsewhere in the township, another downed tree became embedded with a house on Redwood Lane and three trees fell across Roosevelt Street. The combination of lightning and damaging winds caused about 30,000 Pennsylvania Power and Light and Metropolitan Edison customers to lose power. Hardest outage hit townships were Jackson, Stroud, Stroudsburg and Tobyhanna.
Thunderstorm Wind, Chester
- When
- July 7, 3:40 PM EST
- Where
- Chester County, Exton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.030, -75.630
A severe thunderstorm knocked down a couple of trees in West Whiteland Township.
Thunderstorm Wind, Chester
- When
- July 7, 4:05 PM EST
- Where
- Chester County, 1.63 mi SE of Morstein
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.001, -75.563
A severe thunderstorm knocked down several large trees in East Goshen Township.
Thunderstorm Wind, Carbon
- When
- July 7, 8:36 PM EST
- Where
- Carbon County, 3.16 mi WSW of Hauto
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.831, -75.935
A severe thunderstorm knocked down several trees in Nesquehoning Borough. Pennsylvania State Route 54 was closed in the Hauto area because of the downed trees.
Thunderstorm Wind, Carbon
- When
- July 7, 8:40 PM EST
- Where
- Carbon County, 0.91 mi WNW of Lansford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.833, -75.887
A severe thunderstorm knocked down several trees in Lansford Borough also. One fell onto and damaged a vehicle.
Hail, Carbon
- When
- July 7, 8:45 PM EST
- Where
- Carbon County, 0.3 mi SSE of Lansford
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.826, -75.868
Penny size hail fell in Summit Hill.
Thunderstorm Wind, Carbon
- When
- July 7, 8:55 PM EST
- Where
- Carbon County, 1.03 mi WNW of New Mahoning
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.803, -75.819
A severe thunderstorm knocked down a couple of trees in Mahoning Township and forced the closure of Pennsylvania State Route 902, Mill Road, near Straus Valley Road. There were still about 200 Pennsylvania Power and Light customers without power in Carbon County on the morning of the 8th.
Thunderstorm Wind, Lehigh
- When
- July 7, 9:48 PM EST
- Where
- Lehigh County, 1.19 mi E of Laurys
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.720, -75.527
A severe thunderstorm knocked down trees on the southbound lane of Pennsylvania State Route 145 in Laurys Station in North Whitehall Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
- Flash Flooding and Flood in California, July 7 to 8, 2011$78,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335226, 335227, 335231, 335232, 335233, 335234, 335235, 335236, 335237, 335239, 335238, 335312.